Algebraic Independence of Certain Power Series

  • K. Nishioka
Part of the Progress in Mathematics book series (PM, volume 22)


According to a theorem of Liouville [6], in 1844, if θ is an algebraic number of degree n > 1, then any approximation by rationals, p/q has the property.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    P. Bundschuh.-A criterion for algebraic independence with some application, to appear in Osaka J. Math. 25 (1988).Google Scholar
  2. [2]
    P. Bundschuh and F.T. Wylegala.-Uber algebraische Unabhängigkeit bei gewissen nichtfortsetzbaren Potenzreihen, Arch. Math. 34 (1980), 32–36.CrossRefMathSciNetGoogle Scholar
  3. [3]
    P.L. Cijsouw and R. Tijdeman.-On the transcendence of certain power series of algebraic numbers, Acta Arith. 23 (1973), 301–305.zbMATHMathSciNetGoogle Scholar
  4. [4]
    H. Cohn.-Note on almost algebraic numbers, Bull. Amer. Math. Soc. 52 (1946), 1042–1045.CrossRefzbMATHMathSciNetGoogle Scholar
  5. [5]
    J.-H. Evertse.-On sums of S-units and linear recurrences, Comp. Math. 53 (1984), 225–244.zbMATHMathSciNetGoogle Scholar
  6. [6]
    J. Liouville.-Surles classes très étendues de quantités dont la valeur n'est ni algébrique ni même réductible à des irrationnelles algébriques, Comptes Rendus Acad. Sci. Paris, 18 (1844) 883–885, 910-911; Journal Math. Pures et Appl. 16 (1851), 133-142.Google Scholar
  7. [7]
    K. Nishioka.-Algebraic independence of certain power series of algebraic numbers, J. Number Theory, 23 (1986), 354-364.Google Scholar
  8. [8]
    K. Nishioka.-Algebraic independence of three Liouville series, Arch. Math., 47 (1986), 117–120.CrossRefzbMATHMathSciNetGoogle Scholar
  9. [9]
    K. Nishioka.-Proof of Masser’s conjecture on the algebraic independence of values of Liouville series, Proc. Japan Acad., Ser. A, 62 (1986), 219–222.CrossRefzbMATHMathSciNetGoogle Scholar
  10. [10]
    K. Nishioka.-Conditions for algebraic independence of certain power series of algebraic numbers, Comp. Math., 62 (1987), 53–61.zbMATHMathSciNetGoogle Scholar
  11. [11]
    K. Nishioka.-Evertse theorem in algebraic independence, to appear in Arch. Math.Google Scholar
  12. [12]
    M. Waldschmidt.-Indépendence algébrique de nombres de Liouville, Actes des Journées à la Mémoire d’Alain Durand (Preprint).Google Scholar

Copyright information

© Springer Science+Business Media New York 1990

Authors and Affiliations

  • K. Nishioka
    • 1
  1. 1.Department of MathematicsNara Women’s UniversityNaraJapan

Personalised recommendations